MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP DM DOUBLE MOBILITY LINER Ø 58/28; LINER DOUBLE MOBILITY

MEDACTA INTERNATIONAL SA VERSAFITCUP DM DOUBLE MOBILITY LINER Ø 58/28; LINER DOUBLE MOBILITY
Catalog Number 01.26.2858M
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 04/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director on 04 may 2018; 9 years after primary cementless double-mobility tha the hip became painful, probably because of osteolytic reaction which may have been caused by polyethylene debris.We cannot determine this chain of events from the documentation supplied, but this is possible and, after 9 years of active life of a non-crosslinked pe mobile insert, compatible with current literature.Both stem and cup were not loose.Batch review performed on 07 may 2018; lot 083130: (b)(4) items manufactured and released on 11 december 2008.Expiration date: 2013-10-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Other device involved: versafitcup acetabular shell ø 58 01.26.58mb (k083116); lot 090081: (b)(4) items manufactured and released on 31 march 2009.Expiration date: 2014-02-28; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d product manager on 09 may 2018 from the image of the implants no conclusion can be drawn.
 
Event or Problem Description
About 9 years after primary the surgeon revised the patient for osteolysis due to poly wear.The surgeon revised the cup, the liner and the ball head.The stem was well fixed.The surgery was completed successfully.

Brand Name
VERSAFITCUP DM DOUBLE MOBILITY LINER Ø 58/28
Common Device Name
LINER DOUBLE MOBILITY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7498737
Report Number3005180920-2018-00315
Device Sequence Number1314732
Product Code MEH
UDI-Device Identifier07630030807435
UDI-Public07630030807435
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2013
Device Catalogue Number01.26.2858M
Device Lot Number083130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2018
Initial Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR